Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 18, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 21, 2012, 1:29 PM MDT for 14 counties in Idaho. It took effect at Jul 22, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2012, 1:29 PM MDT (19:29 UTC)
- In effect from
- Jul 22, 2012, 12:00 PM MDT
- Expired
- Jul 22, 2012, 9:16 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.5 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691
WWUS85 KPIH 211929
RFWPIH
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
129 PM MDT SAT JUL 21 2012
...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONES 411...412...413...476 AND 477...
.MONSOONAL MOISTURE WILL CONTINUE TO FLOW INTO THE REGION AND
PRODUCE WIDELY SCATTERED THUNDERSTORMS IN THE MOUNTAINS OF SOUTHEAST
IDAHO ON SUNDAY.
IDZ412-221200-
/O.NEW.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
129 PM MDT SAT JUL 21 2012
...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 412 BELOW 5500 FEET...
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 5500 FEET...WHICH IS IN EFFECT FROM NOON SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT.
* AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT
RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5500 FEET.
* TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT.
* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY.
* OUTFLOW WINDS: GUSTY OUTFLOW WINDS 30 TO 40 MPH EXPECTED.
* PRECIPITATION: SOME STORMS MAY PRODUCE 0.10 TO 0.20 INCHES.
* IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC
OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
IDZ411-413-476-221200-
/O.NEW.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF-
129 PM MDT SAT JUL 21 2012
...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONES 411...413 AND 476 BELOW 6000 FEET...
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT.
* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS
AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE
413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET...FIRE ZONE 476
LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET.
* TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT
* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY
* OUTFLOW WINDS: GUSTY OUTFLOW WINDS 30 TO 40 MPH EXPECTED.
* PRECIPITATION: SOME STORMS MAY PRODUCE 0.10 TO 0.20 INCHES.
* IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC
OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
IDZ477-221200-
/O.NEW.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
129 PM MDT SAT JUL 21 2012
...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 477 BELOW 6500 FEET...
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6500 FEET...WHICH IS IN EFFECT FROM NOON SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT.
* AFFECTED AREA: IN IDAHO...FIRE ZONE 477 SAWTOOTH
RANGE/NORTHERN SAWTOOTH NF BELOW 6500 FEET.
* TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT
* THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY
* OUTFLOW WINDS: GUSTY OUTFLOW WINDS 30 TO 40 MPH EXPECTED.
* PRECIPITATION: SOME STORMS MAY PRODUCE 0.10 TO 0.20 INCHES.
* IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC
OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/POCATELLO3 follow-up statements
246 WWUS85 KPIH 221007 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 407 AM MDT SUN JUL 22 2012 ...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...412...413...476 AND 477... .MONSOONAL MOISTURE WILL CONTINUE TO FLOW INTO THE REGION AND PRODUCE WIDELY SCATTERED THUNDERSTORMS IN THE MOUNTAINS OF SOUTHEAST IDAHO ON SUNDAY. IDZ409-222230- /O.EXA.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 407 AM MDT SUN JUL 22 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 409 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 6500 FEET...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM BELOW 6500 FEET. * TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT * THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY * OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED. * PRECIPITATION: SOME STORMS MAY PRODUCE 0.02 TO 0.04 INCHES. * IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ412-222230- /O.CON.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 407 AM MDT SUN JUL 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 412 BELOW 5500 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5500 FEET. * TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT. * THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED. * PRECIPITATION: SOME STORMS MAY PRODUCE 0.02 TO 0.05 INCHES. * IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-413-476-222230- /O.CON.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF- 407 AM MDT SUN JUL 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...413 AND 476 BELOW 6000 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET. * TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT * THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY * OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED. * PRECIPITATION: SOME STORMS MAY PRODUCE 0.05 TO 0.10 INCHES. * IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ477-222230- /O.CON.KPIH.FW.W.0018.120722T1800Z-120723T0600Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 407 AM MDT SUN JUL 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 477 BELOW 6500 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF BELOW 6500 FEET. * TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT * THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY * OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED. * PRECIPITATION: SOME STORMS MAY PRODUCE 0.02 TO 0.04 INCHES. * IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
762 WWUS85 KPIH 221949 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 149 PM MDT SUN JUL 22 2012 ...RED FLAG WARNING IN EFFECT FROM UNTIL MIDNIGHT MDT SUNDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...412...413...476 AND 477... .MONSOONAL MOISTURE WILL CONTINUE TO FLOW INTO THE REGION AND PRODUCE WIDELY SCATTERED THUNDERSTORMS IN THE MOUNTAINS OF SOUTHEAST IDAHO. IDZ412-230600- /O.CON.KPIH.FW.W.0018.000000T0000Z-120723T0600Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 149 PM MDT SUN JUL 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 412 BELOW 5500 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5500 FEET. * TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT. * THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED. * PRECIPITATION: SOME STORMS MAY PRODUCE 0.05 TO 0.15 INCHES. * IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-413-476-230600- /O.CON.KPIH.FW.W.0018.000000T0000Z-120723T0600Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF- 149 PM MDT SUN JUL 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411... 413 AND 476 BELOW 6000 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET. * TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT * THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY * OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED. * PRECIPITATION: SOME STORMS MAY PRODUCE 0.05 TO 0.15 INCHES. * IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ409-477-230600- /O.CON.KPIH.FW.W.0018.000000T0000Z-120723T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 149 PM MDT SUN JUL 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 409 BELOW 6500 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM BELOW 6500 FEET. * TIMING: SUNDAY FROM NOON THROUGH MIDNIGHT * THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS EXPECTED ON SUNDAY * OUTFLOW WINDS: GUSTY OUTFLOW WINDS 35 TO 45 MPH EXPECTED. * PRECIPITATION: SOME STORMS MAY PRODUCE 0.05 TO 0.10 INCHES. * IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
107 WWUS85 KPIH 230316 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 916 PM MDT SUN JUL 22 2012 IDZ409-411>413-476-477-230430- /O.CAN.KPIH.FW.W.0018.000000T0000Z-120723T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 916 PM MDT SUN JUL 22 2012 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409...411...412...413...476 AND 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 21, 8:39 AM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 21, 8:39 AM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 839 AM MDT SAT JUL 21 2012 .UPDATE...RADAR AND SATELLITE SHOWING ISOLATED CONVECTIVE SHOWERS HAVE DEVELOPED IN AREA OF INSTABILITY AND MOISTURE EXTENDING EAST OF A LINE FROM MONIDA PASS TO THE SOUTHWEST CORNER OF IDAHO AND INTO NORTHERN NEVADA. HAVE UPDATED FORECAST FOR THE REMAINDER OF THIS MORNING AND THIS AFTERNOON TO REFLECT INCREASED AREA OF ISOLATED THUNDERSTORMS AND EARLIER TIMING. DSH && .PREV DISCUSSION... /ISSUED 235 AM MDT SAT JUL 21 2012/ SHORT TERM...MAIN PLUME OF MONSOON MOISTURE EARLY THIS MORNING LIES OVER FAR EASTERN ID. AS AN UPPER LOW WEST OF BC GRADUALLY DRIFTS SE TOWARD NW WA...THE UPPER FLOW OVER ID WILL ALLOW THE MONSOON MOISTURE BACK INTO MOST OF THE FCST AREA BY SUNDAY. ISOLD TO WIDELY SCATTERED TSTMS ARE POSSIBLE OVER THE MTNS MAINLY THIS AFTN AND EVE. THE BEST CHANCES WILL BE IN THE UPPER SNAKE HIGHLANDS. BY SUNDAY...EXPECT SCATTERED TSTMS IN THE MTNS AND ISOLD TSTMS IN THE VALLEYS. MONSOON MOISTURE WILL CONTINUE TO FUEL SCATTERED TSTMS IN THE EASTERN HIGHLANDS ON MONDAY...WITH ISOLD COVERAGE ELSEWHERE. THIS WILL BE DUE TO THE UPPER LOW MOVING INTO NORTH CENTRAL WA...FORCING A MORE WESTERLY FLOW OVER ID. THE WESTERLY FLOW WILL PUSH THE MONSOON MOISTURE TO THE SOUTH AND EAST OF ID...WITH ONLY ISOLD MTN TSTMS IN THE SOUTHERN HIGHLANDS EXPECTED TUE AND WED. LONG TERM...THE UPPER RIDGE IS EXPECTED TO BUILD BACK UP BY THU...THUS ALLOWING MONSOON MOISTURE BACK INTO ID. THE AMOUNT OF MOISTURE LOOKS RATHER LIMITED AT THIS TIME...SO ONLY EXPECTING ISOLD MTN TSTMS THU/FRI/SAT. TEMPS WILL REMAIN RELATIVELY UNCHANGED THROUGH THE FCST PERIOD. HEDGES AVIATION...MOISTURE ASSOCIATED WITH THE SOUTHWEST MONSOON CONTINUES TO SLIP INTO THE SOUTH CENTRAL AND EASTERN HIGHLANDS TODAY. ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS. KBYI LOOKS TO BE THE ONE TAF SITE WHERE ISOLATED THUNDERSTORMS WOULD TRACK IN A DIRECTION TOWARDS THE AIR FIELD. AREAL COVERAGE OF AFTERNOON THUNDERSTORMS INCREASES SOME ON SUNDAY WITH A LOW PRESSURE DISTURBANCE MOVING INTO WASHINGTON STATE. RS FIRE WEATHER...HIGH PRESSURE RIDGE REMAINS OVER COLORADO WITH LIMITED MONSOON MOISTURE CONTINUING TO SLIP NORTH INTO IDAHO. ISOLATED AFTERNOON THUNDERSTORMS THIS AFTERNOON WILL FAVOR TWO AREAS...THE FIRST FROM LEADORE TO ISLAND PARK...AND THE SECOND THE GOOSE CREEK AND RAFT RIVER AREA. MINIMUM AFTERNOON HUMIDITY WILL SHOW LITTLE CHANGE. SURFACE HIGH PRESSURE ACROSS MONTANA WILL FAVOR A NORTH TO NORTHEAST WIND IN THE SNAKE PLAIN OVER NIGHT...OTHERWISE DAY TIME WINDS WILL BE MOSTLY SLOPE DRIVEN. SUNDAY...A LOW PRESSURE DISTURBANCE MOVING INTO WASHINGTON STATE WILL INCREASE FORCING AND AREAL COVERAGE OF AFTERNOON ISOLATED THUNDERSTORMS TO AREAS EAST OF CHALLIS. RS && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 21, 4:17 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 417 AM MDT SAT JUL 21 2012 IDZ017>025-031-032-221030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 417 AM MDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:01 PM MDT | Special Weather Statement | PIH | Bear Lake | 44 min |
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.